advertisement
Question
Posted by: Talia | 2012/03/05

medication badly hurt my bones

HI Expert

I was on high-dosage Roaccutane (100mg/day) and ended the course a month early due to crippling bone pain. This worsened when I went dancing on my bday - my knees completely blew up the next day and are still visibly swollen. This Sat, it will be a month since I stopped taking the drug but I am still hobbling when I walk. I understand the side effects of this drug (joint pain/inflammation and muscle aches are listed on the leaflet) are supposed to go away wen you stop taking it. Must I just wait longer, is it too soon to hope the drug is out of my system? The pain is at times debilitating - I have had to stop gym altogether and cannot do the JP Morgan Corporate Challenge as planned this weekend, even tho you are allowed to walk all the way. It was just the knees in pain but two days ago I suddenly developed painful hips and ankles. I last had bad hip pain as a child, when I was diagnosed with rheumatic fever. What shd I take, who shd I see, is there a special kind of doctor who could help? One who has an understanding of joint disorders which are not caused by physical strain i. e I dont think a physiotherapist can help me. What do I do? Thanks for your help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageHealthy Bones

Dear Talia
This is a bit long for you to still be having side-effects from the roaccutaine. Maybe you can ask your GP to refer you to a rheumatologist if he cannot give you an answer. Either way- you need to be examined by a doctor for a proper diagnosis.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Healthy Bones | 2012/03/06

Dear Talia
This is a bit long for you to still be having side-effects from the roaccutaine. Maybe you can ask your GP to refer you to a rheumatologist if he cannot give you an answer. Either way- you need to be examined by a doctor for a proper diagnosis.

Reply to Healthy Bones

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement